HONOLULU (KHON2) — A dangerous social media trend is making its way around the country showing teens cooking chicken with NyQuil.
The FDA has now come out with a warning telling teens and their guardians to not do this dangerous trend due to safety reasons.
The FDA said social media trends and peer pressure can be a very dangerous combination especially when over-the-counter medicine is involved.
Most recently, a social media video is asking people to cook chicken in NyQuil, a combination of acetaminophen, dextromethorphan and doxylamine, or another similar over-the-counter cough and cold medication, then eat the chicken.
The FDA said although this social media challenge seems silly and unappetizing, teens are still doing it which could cause serious harm to their body.
Boiling medication can make it more concentrated. When the medicine vapors are inhaled while cooking, it could cause high levels of the drug to enter your body. This will negatively impact your lungs.
Currently the Hawaii State Department of Health has no reports of people coming in after eating chicken cooked in NyQuil.
To keep your kids and teens safe from this dangerous trend, the FDA is asking parents and guardians to make sure the over-the-counter medicine is not accessible to kids.
What’s going on around the globe. Find out in International News
They also recommend sitting down with your kids and teens and talking about these dangerous social media trends. For more information, head to the FDA’s website.